Alert archive / Nebraska / Red Flag Warnings in 2018
Red Flag Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 12, 2018, 4:54 AM CDT. It took effect at Sep 13, 2018, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2018, 4:54 AM CDT (09:54 UTC)
- In effect from
- Sep 13, 2018, 1:00 PM CDT
- Expired
- Sep 13, 2018, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
599 WWUS85 KCYS 120954 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 354 AM MDT Wed Sep 12 2018 ...Critical Conditions Expected Through Thursday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions on today and again Thursday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. Despite the marginality, these values are of concern as fuels have continued to dry over the past several weeks. Similar conditions can be expected Thursday for all southeast Wyoming and Nebraska Panhandle Fire Weather Zones. A Fire Weather Watch as now been issued for Friday for all of southeast Wyoming Fire Weather Zones. WYZ301>310-121800- /O.UPG.KCYS.FW.A.0019.180913T1600Z-180914T0200Z/ /O.NEW.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ /O.NEW.KCYS.FW.A.0020.180914T1800Z-180915T0300Z/ /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 354 AM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday afternoon through Friday evening. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Fire Weather Watch for Thursday, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 302, 303, 304, 305, 306, 307, 308 and 309. * WIND...Southwest 20 to 30 mph gusting around 40 mph on Wednesday. Similar wind speeds can be expected Thursday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311>313-121800- /O.UPG.KCYS.FW.A.0019.180913T1600Z-180914T0200Z/ /O.NEW.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ /O.CON.KCYS.FW.W.0029.180912T1800Z-180913T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 354 AM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 311, 312, AND 313... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 311, 312, AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch for Thursday, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 302, 303, 304, 305, 306, 307, 308 and 309. * WIND...Southwest 20 to 30 mph gusting around 40 mph on Wednesday. Similar wind speeds can be expected Thursday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALLEN
5 follow-up statements
311 WWUS85 KCYS 130031 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 631 PM MDT Wed Sep 12 2018 ...Critical Conditions Expected Through Thursday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions on today and again Thursday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. Despite the marginality, these values are of concern as fuels have continued to dry over the past several weeks. Similar conditions can be expected Thursday for all southeast Wyoming and Nebraska Panhandle Fire Weather Zones. A Fire Weather Watch as now been issued for Friday for all of southeast Wyoming Fire Weather Zones. NEZ312-313-130845- /O.CAN.KCYS.FW.W.0029.000000T0000Z-180913T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 631 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW HUMIDITY AND ELEVATED WINDS... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 312 AND 313 THIS EVENING... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Humidities have struggled to reach critical thresholds today and are now starting to increase as the sun sets. However, A Red Flag Warning remains in effect for Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301>310-130845- /O.CON.KCYS.FW.W.0029.000000T0000Z-180913T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ /O.CON.KCYS.FW.A.0020.180914T1800Z-180915T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 631 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND ELEVATED WINDS.. ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW HUMIDITIES AND ELEVATED WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW HUMIDITIES AND ELEVATED WINDS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday afternoon through Friday evening. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Fire Weather Watch for Thursday, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 302, 303, 304, 305, 306, 307, 308 and 309. * WIND...Southwest 20 to 30 mph gusting around 40 mph on Wednesday. Similar wind speeds can be expected Thursday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-130845- /O.CON.KCYS.FW.W.0029.000000T0000Z-180913T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- 631 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 311... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW HUMIDITY... * AFFECTED AREA...Fire Weather Zone 311. * WIND...Southwest 20 to 30 mph gusting around 40 mph on Wednesday. Similar wind speeds can be expected Thursday. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
658 WWUS85 KCYS 130248 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 848 PM MDT Wed Sep 12 2018 ...Critical Conditions Expected Through Thursday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again on Thursday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. A Fire Weather Watch as now been issued for Friday for all of southeast Wyoming. WYZ301>310-131200- /O.EXP.KCYS.FW.W.0029.000000T0000Z-180913T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ /O.CON.KCYS.FW.A.0020.180914T1800Z-180915T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 848 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a Fire Weather Watch for Thursday, which is in effect from Thursday morning through Thursday evening. The Red Flag Warning for Thursday remains in effect. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 20 to 30 mph with gusts around 40 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-131200- /O.EXP.KCYS.FW.W.0029.000000T0000Z-180913T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- 848 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AFFECTED AREA...Fire Weather Zone 311. * WIND...South 10 to 20 mph with gusts around 25 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-131200- /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 848 PM MDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...Fire Weather Zone 312 and 313. * WIND...South 10 to 15 mph with gusts around 25 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
798 WWUS85 KCYS 131028 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 428 AM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again today and Friday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. A Fire Weather Watch as now been issued for Saturday for all of southeast Wyoming. WYZ301>310-131830- /O.UPG.KCYS.FW.A.0020.180914T1800Z-180915T0300Z/ /O.NEW.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.NEW.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 428 AM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Today and again on Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. ...RED FLAG WARNING IN EFFECT TODAY AND AGAIN FRIDAY... * AFFECTED AREA...All southeast Wyoming Fire Weather zones and including the Nebraska Panhandle. * WIND...Southwest 20 to 30 mph with gusts around 40 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming and the Nebraska Panhandle. * HUMIDITY...8 to 15 percent along and west of I-25 with 15-25 percent in the Nebraska Panhandle. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311>313-131830- /O.CON.KCYS.FW.W.0030.180913T1800Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 428 AM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 311, 312, AND 313... * AFFECTED AREA...Fire Weather Zone 312 and 313. * WIND...South 15 to 20 mph with gusts around 25 mph. * HUMIDITY...12 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALLEN
384 WWUS85 KCYS 140104 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 704 PM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again today and Friday. Winds will be stronger across the higher terrain and west of I-25 with more marginal red flag conditions over the Nebraska Panhandle. A Fire Weather Watch as now been issued for Saturday for all of southeast Wyoming. NEZ311>313-140215- /O.CAN.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 704 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND ELEVATED WINDS FOR WESTERN NEBRASKA... The National Weather Service in Cheyenne has cancelled the Red Flag Warning since relative humidities have increased over 30 percent in the last hour with light winds. $$ WYZ301>310-140915- /O.CON.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.CON.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 704 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Today and again on Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. ...RED FLAG WARNING IN EFFECT TODAY AND AGAIN FRIDAY... * AFFECTED AREA...All southeast Wyoming Fire Weather zones and including the Nebraska Panhandle. * WIND...Southwest 20 to 30 mph with gusts around 40 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming and the Nebraska Panhandle. * HUMIDITY...8 to 15 percent along and west of I-25 with 15-25 percent in the Nebraska Panhandle. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
318 WWUS85 KCYS 140239 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 839 PM MDT Thu Sep 13 2018 ...Critical Fire Weather Conditions Expected Through Saturday... .The combination of low humidity and gusty winds will produce Red Flag Warning conditions again on Friday. A Fire Weather Watch has been issued for Saturday for all of southeast Wyoming. WYZ301>310-141245- /O.EXP.KCYS.FW.W.0030.000000T0000Z-180914T0300Z/ /O.CON.KCYS.FW.W.0031.180914T1800Z-180915T0300Z/ /O.CON.KCYS.FW.A.0021.180915T1800Z-180916T0300Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 839 PM MDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND ELEVATED WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND ELEVATED WINDS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Red Flag Warning remains in effect from noon to 9 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...All southeast Wyoming Fire Weather zones. * WIND...Southwest 15 to 30 mph with gusts around 35 mph across the higher terrain with 15-25 mph winds for portions of the High Plains in far eastern Wyoming. * HUMIDITY...8 to 15 percent along and west of I-25. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 11, 11:45 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 11, 11:45 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1045 PM MDT Tue Sep 11 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 215 PM MDT Tue Sep 11 2018
Critical fire weather conditions continue to be the forecast
challenge over the upcoming days.
Surface analysis showing a cold front bisecting the CWFA from
Alliance to just north of Cheyenne, northwestward along the
Laramie Range to Casper this afternoon. West of this front,
southwest winds are gusting to 30+ mph and humidity has fallen
into the low teen percents. Red Flag Warnings for today are
working out nicely along and west of the Laramie Range.
Poor overnight humidity recoveries are again expected tonight for
areas west of the front. Only seeing low 30 percent humidity
recoveries for exposed/wind prone areas tonight. Sheltered areas
looking at low 50 percent recoveries tonight.
So we are going to start off low on humidity Wednesday. At the
same time, a shortwave tracking across southern Montana will
elevate winds. GFS soundings showing 700mb winds increasing to
35-40kts out by Rawlins and 30-35kts near Laramie Wednesday
morning. Rawlins increases to 45kts that could mix down to the
surface Wednesday afternoon. Humidity expected to be critically
low with single digit RH widespread. All Cheyenne Fire Weather
Zones have been included in Red Flag Warnings for Wednesday.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 215 PM MDT Tue Sep 11 2018
Similar conditions for Thursday compared to Wednesday. Another
slow moving shortwave tracking across southern Montana will keep
southwest winds high across southeast Wyoming. GFS 700mb winds
35-40kts will make for another Red Flag day Thursday with
afternoon humidity once again in the single digits. Issued a Fire
Weather Watch for Thursday that will likely be upgraded in future
forecasts.
Friday similar to Thursday with warm, dry and windy conditions. We
finally start to see some relief Saturday as a backdoor cold
front moves into the Panhandle, but our western Fire Weather Zones
likely to see critical conditions out in Carbon County even
Saturday.
&&
.AVIATION...(For the 06Z TAFS through Wednesday evening)
VFR conditions expected tonight with south to southwest winds
between 10 to 15 knots. Stronger winds are expected by 15z to 18z
Wednesday with southwest winds gusting to 35-40 knots at times in
the afternoon, mainly along and west of I-25 including KRWL and
KLAR.
&&
.FIRE WEATHER...
Issued at 215 PM MDT Tue Sep 11 2018
Critical fire weather conditions expected to continue on a daily
basis at least through Thursday. Low pressure slowly tracking
across Montana the next few days will keep southwest winds
elevated across the area. Unseasonably warm temperatures and a
very dry airmass will lower afternoon humidity into the single
digits Wednesday and Thursday Red Flag Warnings in effect for
Wednesday for all fire weather zones and a Fire Weather Watch has
been issued already for Thursday. This is a high confidence
forecast on critical conditions through Thursday. Overnight
humidity recoveries will be poor at best through Thursday morning.
Conditions could continue into Saturday before we see conditions
easing.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 9 PM MDT Wednesday for WYZ301>310.
Fire Weather Watch from Thursday morning through Thursday
evening for WYZ301>310.
Red Flag Warning until 8 PM MDT this evening for WYZ302>309.
NE...Red Flag Warning from noon to 9 PM MDT Wednesday for NEZ311>313.
Fire Weather Watch from Thursday morning through Thursday
evening for NEZ311>313.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...GCCHazardous weather outlook, Sep 11, 4:56 AM CDT, 23 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 356 AM MDT Tue Sep 11 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 121000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 356 AM MDT Tue Sep 11 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Dry conditions along with some gusty winds will create dangerous fire conditions over much of the area mainly Wednesday afternoon into early evening. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-121000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 356 AM MDT Tue Sep 11 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Dry conditions along with gusty winds will create dangerous fire conditions over much of the area this afternoon into early evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Dangerous fire conditions are expected to persist Wednesday afternoon/early evening and possibly Thursday as well. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:54 AM CDT | Fire Weather Watch | CYS | 25 hr |
Nearby
Red Flag Warnings in Nebraska, 2018Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.